Alert archive / Louisiana / Flash Flood Warnings in 2009

Flash Flood Warning 97, NWS Jackson, MS

August 20, 20094 parishes in Louisiana

NWS Jackson, MS issued this flash flood warning at Aug 20, 2009, 4:19 PM CDT for 4 parishes in Louisiana. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2009, 4:19 PM CDT (21:19 UTC)
Expired
Aug 20, 2009, 5:54 PM CDT
In force
95 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Franklin Parish, LA, Madison Parish, LA, Richland Parish, LA, Tensas Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 138 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1648 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 202119
FFWJAN
LAC041-065-083-107-202315-
/O.NEW.KJAN.FF.W.0097.090820T2119Z-090820T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT THU AUG 20 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF WINNSBORO...
  MADISON PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF TALLULAH...
  SOUTHERN RICHLAND PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF MANGHAM...
  NORTHWESTERN TENSAS PARISH IN NORTHEAST LOUISIANA...

* UNTIL 615 PM CDT

* AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  MANSFORD TO LIDDIEVILLE...OR ALONG A LINE EXTENDING FROM TALLULAH
  TO 9 MILES WEST OF WINNSBORO...MOVING EAST AT 10 MPH. ESTIMATED
  RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE
  OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CROWVILLE AND AFTON

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3225 9200 3235 9193 3249 9115 3241 9098
      3239 9101 3235 9098 3235 9090 3230 9093
      3229 9098 3225 9099 3225 9104 3219 9121
      3202 9188 3208 9192 3213 9187 3217 9191
      3217 9197 3220 9201

$$

GARRETT
2 follow-up statements
000 
WGUS74 KJAN 202234
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT THU AUG 20 2009

LAC041-083-202243-
/O.CAN.KJAN.FF.W.0097.000000T0000Z-090820T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND LA-FRANKLIN LA-
534 PM CDT THU AUG 20 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN FRANKLIN
AND SOUTHERN RICHLAND PARISHES...

LAT...LON 3226 9152 3231 9152 3233 9147 3235 9150
      3237 9145 3241 9147 3245 9108 3241 9099
      3239 9101 3235 9098 3234 9091 3230 9094
      3229 9098 3225 9099 3212 9150 3221 9149
      3222 9154 3224 9150 3227 9155

$$

LAC065-107-202315-
/O.CON.KJAN.FF.W.0097.000000T0000Z-090820T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TENSAS LA-MADISON LA-
534 PM CDT THU AUG 20 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
SOUTHERN MADISON AND NORTHWESTERN TENSAS PARISHES...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN. 16 MILES WEST OF
AFTON...OR 16 MILES NORTHEAST OF WINNSBORO...MOVING SOUTH AT 10 MPH.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO INCHES...HAVE 
OCCURRED IN THE PAST HOUR.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DELTA.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR...WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3226 9152 3231 9152 3233 9147 3235 9150
      3237 9145 3241 9147 3245 9108 3241 9099
      3239 9101 3235 9098 3234 9091 3230 9094
      3229 9098 3225 9099 3212 9150 3221 9149
      3222 9154 3224 9150 3227 9155

$$

GARRETT
000 
WGUS74 KJAN 202254
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CDT THU AUG 20 2009

LAC065-107-202305-
/O.CAN.KJAN.FF.W.0097.000000T0000Z-090820T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TENSAS LA-MADISON LA-
554 PM CDT THU AUG 20 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN MADISON
AND NORTHWESTERN TENSAS PARISHES...

LAT...LON 3226 9152 3231 9152 3233 9147 3235 9150
      3237 9145 3241 9147 3245 9108 3241 9099
      3239 9101 3235 9098 3234 9091 3230 9094
      3229 9098 3225 9099 3212 9150 3221 9149
      3222 9154 3224 9150 3227 9155

$$

GARRETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 4:05 PM CDT, 14 minutes earlier.

Area forecast discussion, Aug 20, 4:05 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT THU AUG 20 2009

.DISCUSSION...

REMAINDER OF THE AFTERNOON...

THE SWD PROPAGATING OUTFLOW BOUNDARY NOW EXTENDS FROM NEAR WINNSBORO
TO JACKSON TO MACON AND IS CONTINUING TO PUSH SOUTH. THIS BOUNDARY
IS OUT-RUNNING BETTER UPPER LEVEL SUPPORT AND DEEP LAYER FLOW ACROSS
AR AND NRN MS...BUT SFC DESTABILIZATION WITH DIURNAL HEATING AHEAD
OF THE BOUNDARY (MU CAPE NEAR 4000 J/KG)HAS LED TO AN ABUNDANCE OF
TSTM ACTIVITY...ESPECIALLY SINCE THE BOUNDARY BEGAN INTERACTING WITH
OTHER BOUNDARIES INDUCED BY EARLIER TSTM ACTIVITY ALONG AND SOUTH OF
THE I-20 CORRIDOR. IT APPEARS THE TSTM ACTIVITY HAS REACHED A
CRESCENDO AND A LESSENING OF TSTM INTENSITY SHOULD OCCUR AS WE
APPROACH SUNSET.

FOR TONIGHT...

THE BIG QUESTIONS CONCERN HOW MUCH CONVECTION WILL REDEVELOP IN THE
WAKE OF THE OUTFLOW BOUNDARY GIVEN THE STRONG MESO-HIGH IN PLACE.
MODELS ARE NOT HELPING MUCH AS THEY HAVE UNDERESTIMATED THE STRENGTH
OF OUTFLOW AND PROPAGATION...SO INCORPORATING THEIR SOLUTIONS
OVERNIGHT IS DIFFICULT. BUT CANNOT DISCOUNT THE POTENTIAL FOR
REDEVELOPMENT GIVEN THE INFLUENCE OF STRONG SHORTWAVE ENERGY TO THE
NORTH AND PLENTY OF TROPICAL MOISTURE AVAILABLE...SO WILL KEEP
HIGHER POPS GOING TONIGHT ACROSS THE NRN HALF OF THE AREA. ALL LOCAL
WRF MEMBERS LOCAL WRF SHOW A LINEAR CONVECTIVE SYSTEM MOVING IN
AFTER MIDNIGHT WITH A COUPLE OF MEMBERS SHOWING THE SYSTEM COLD POOL
REACHING AS FAR SOUTH AS THE I-20 CORRIDOR. WOULD TEND TO BELIEVE
THE FARTHER SOUTH SOLUTIONS BASED ON RECENT EXPERIENCES. GIVEN MID
LEVEL FLOW OF 20-30KTS HELPING TO ORGANIZE STORMS...STRONG TO
POSSIBLY SVR WIND GUSTS AND SMALL HAIL WILL BE A POSSIBILITY.

FOR FRIDAY AND FRIDAY NIGHT...IF THE FASTER OUTFLOW BOUNDARY
SOLUTION PANS OUT TONIGHT...THEN TSTMS WILL BE LIMITED MORE TO
SOUTHEAST PORTIONS OF THE FORECAST AREA (SOUTH OF I-20) FRIDAY
BECAUSE UPPER LEVEL SUPPORT WILL BE WANING AND LOW LEVEL FLOW WILL
BECOME MORE NWRLY BY 18Z FRIDAY. HAVE CONTINUED THE TREND OF CUTTING
POPS FOR NRN PORTIONS OF THE AREA. EXPECT MOSTLY DRY AND COOLER
CONDITIONS TO TAKE OVER FRIDAY NIGHT WITH THE ONLY LINGERING POPS
EXPECTED OVER SE PORTIONS OF THE FORECAST AREA. /EC/

SATURDAY THROUGH WEDNESDAY...GENERALLY DRY CONDITIONS WILL CONTINUE
IN THE LONG TERM INTO NEXT WEEK. WILL SEE HEALTHY COLD AIR ADVECTION
DURING THE DAY SATURDAY IN THE WAKE OF THE FRONT. MODELS INDICATE A
RELATIVELY DEEP 850 TEMP TROUGH OVER THE REGION AND MODEL SOUNDINGS
SUGGEST A WEAK INVERSION SETTING UP AROUND 850 MB SATURDAY
AFTERNOON. THIS SUGGESTS THE POSSIBILITY OF PERSISTENT CLOUD COVER
SATURDAY AS MOISTURE GETS TRAPPED BENEATH THE INVERSION WITH SCT-BKN
STRATOCU POSSIBLE THROUGH THE DAY. WITH SUCH VIGOROUS COLD AIR
ADVECTION AND THE POSSIBILITY OF A LOW LEVEL MOISTURE CAP...HAVE CUT
HIGHS A COUPLE OF DEGREES FOR SATURDAY AFTERNOON. OTHERWISE
GENERALLY FOLLOWED MOS TEMP NUMBERS... PARTICULARLY THE SLIGHTLY
COOLER TREND ON LOWS.

THE SRN PORTIONS OF THE LONG WAVE TROUGH THAT MOVES INTO THE
ARKLAMISS REGION THIS WEEKEND WILL STALL JUST TO OUR EAST...GETTING
CUT OFF FROM THE WESTERLIES AND CAUGHT BETWEEN UPPER RIDGING OVER
THE PLAINS AND ATLANTIC RIDGING THAT DEVELOPS IN THE WAKE OF
HURRICANE BILL. THIS UPPER TROUGH EVENTUALLY DIGS TO THE SW INTO THE
LOWER MS VALLEY...ITS PRIMARY EFFECT BEING TO REINFORCE MID/UPPER
COOLING OVER THE AREA. A WEAK LOW LEVEL TROUGH SHIFTS WWD ACROSS THE
LOWER MS VALLEY IN RESPONSE TO THE DIGGING UPPER FEATURE. MOISTURE
REMAINS LIMITED BUT VERY SLOWLY BEGINS TO INCREASE IN LOW LEVEL
S/SELY FLOW THAT DEVELOPS IN THE WAKE OF THE LOW LEVEL TROUGH EARLY
NEXT WEEK. WILL SEE INCREASING 850 MB THETAE ADVECTION MONDAY AND
WEAK LOW LEVEL WARM AIR ADVECTION TUE INTO WED. DEEPER MOISTURE
RETURN IS HELD OFF INTO WED AND MOS LOOKS REASONABLE KEEPING
THE FORECAST DRY AND INTRODUCING SLIGHT CHANCES OF SHOWERS IN THE
LATE TUE/WED TIME FRAME. WARM AIR ADVECTION WILL RESULT IN WARMER
TEMPERATURES...ESPECIALLY FOR AFTERNOON HIGHS...EARLY NEXT WEEK. THE
AI MASS WILL BE MODERATED SLOWLY ENOUGH TO ALLOW OVERNIGHT LOWS TO
LINGER IN THE 60S INTO MID WEEK AT MANY LOCATIONS. /03/

&&

.AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
MOVE NORTHEASTWARD AROUND 15 KT ACROSS THE ARKLAMISS THIS
AFTERNOON...AND WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35
KT...FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL. ALSO...A NEARLY
SOLID LINE OF STORMS EXTENDS FROM NEAR COLUMBUS TO TALLULAH...WITH
THE MAIN LINE DRIFTING SOUTHEASTWARD AROUND 5 KT. MOST OF THIS
ACTIVITY WILL DISSIPATE BY 21/0100 UTC. A COMPLEX OF SHOWERS AND
THUNDERSTORMS WILL THEN MOVE SOUTHEASTWARD INTO NORTHWESTERN AREAS
21/0300 UTC. THESE STORMS COULD PRODUCE WIND GUSTS TO 50 KT...ALONG
WITH VERY HEAVY RAINFALL...WHILE WEAKENING THROUGH THE NIGHT.
EXPECT LOCALIZED MVFR TO IFR CONDITIONS WITH THE STORMS. OUTSIDE OF
STORMS...GENERALLY VFR AND MVFR CONDITIONS WILL PERSIST. MORE
SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE SOUTHEAST THIRD OF
MISSISSIPPI ON FRIDAY AHEAD OF A WEAK COLD FRONT DRIFTING SOUTHWARD.
/COHEN/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/COHEN/03
Hazardous weather outlook, Aug 20, 2:31 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT THU AUG 20 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
211945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
231 PM CDT THU AUG 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

MOIST AND UNSTABLE CONDITIONS AHEAD OF AN UPPER LEVEL DISTURBANCE
WILL CONTINUE SUPPORTING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE ARKLAMISS THROUGH EARLY THIS EVENING. THE
STRONGEST OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING...WIND GUSTS BETWEEN 30 AND 40 MPH...AS WELL AS
VERY HEAVY RAINFALL. BY 700 PM CDT...MOST OF THESE SHOWERS AND
STORMS WILL HAVE DISSIPATED.

THEN AFTER 1000 PM CDT...A DEVELOPING THUNDERSTORM COMPLEX NORTHWEST
OF THE AREA WILL ENTER SOUTHEAST ARKANSAS AND NORTHWEST
MISSISSIPPI...AND MOVE SOUTHEASTWARD DURING THE OVERNIGHT HOURS. A
LINE OF SHOWERS AND THUNDERSTORMS WILL LIKELY BE APPROACHING AREAS
ALONG AND NORTH OF A LINE FROM NEAR YAZOO CITY TO NEAR PHILADELPHIA
BY DAYBREAK FRIDAY. SOME OF THESE STORMS COULD BE SEVERE BEFORE 300
AM CDT...WITH THE STRONGEST OF THESE STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 60 MPH. ALL THUNDERSTORMS TONIGHT WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING AND VERY HEAVY RAINFALL.
THERE WILL ALSO BE A SLIGHT CHANCE FOR FLASH FLOODING IN URBAN AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

MORE SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF A WEAK
COLD FRONT APPROACHING FROM THE NORTH FRIDAY AFTERNOON AND
EVENING...GENERALLY SOUTH OF A LINE FROM WAYNESBORO TO BUDE.
INSTABILITY AHEAD OF THE FRONT WILL BE SUFFICIENT FOR STRONG STORMS
IN THIS AREA...WITH THE MAIN HAZARDS BEING WIND GUSTS BETWEEN 40 AND
50 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL. THE RISK FOR
STRONG STORMS WILL END BY EARLY FRIDAY EVENING...WITH A DRIER AND
SLIGHTLY COOLER AIRMASS IN PLACE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN.
THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.

COHEN

In the hours before

Special weather statement, Aug 20, 12:11 PM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1211 PM CDT THU AUG 20 2009

MSZ025-027-035-036-201740-
LEFLORE MS-CARROLL MS-HOLMES MS-HUMPHREYS MS-
1211 PM CDT THU AUG 20 2009

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF
GREENWOOD TO 5 MILES SOUTHWEST OF QUITO AT 1211 PM CDT...MOVING EAST
AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME NORTHEASTERN HUMPHREYS...NORTHWESTERN HOLMES...
WESTERN CARROLL AND SOUTHERN LEFLORE COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

COHEN
Special weather statement, Aug 20, 12:35 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CDT THU AUG 20 2009

MSZ049-050-055-056-201815-
SMITH MS-RANKIN MS-SCOTT MS-SIMPSON MS-
1235 PM CDT THU AUG 20 2009

...STRONG THUNDERSTORMS MOVING ACROSS THE AREA...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 7 MILES WEST OF LEESBURG
TO 4 MILES SOUTH OF CATO AT 1235 PM CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHEASTERN SIMPSON...WESTERN SCOTT...EASTERN RANKIN AND
NORTHWESTERN SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

COHEN
Local storm report, Aug 20, 1:35 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
135 PM CDT THU AUG 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     LIGHTNING        BRANDON                 32.28N 90.00W
08/20/2009                   RANKIN             MS   NWS EMPLOYEE

            LIGHTNING DAMAGED THE CLUBHOUSE ROOF AND CHIMNEY AT THE
            HIGHPOINT APARTMENT COMPLEX IN BRANDON.

&&

27
Special weather statement, Aug 20, 2:36 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT THU AUG 20 2009

LAZ016-MSZ028-032-033-036>038-040>045-047-048-202010-
HINDS MS-WARREN MS-MADISON MS-LEAKE MS-NESHOBA MS-MONTGOMERY MS-
OKTIBBEHA MS-CHOCTAW MS-HOLMES MS-ATTALA MS-WINSTON MS-SHARKEY MS-
ISSAQUENA MS-YAZOO MS-MADISON LA-
236 PM CDT THU AUG 20 2009

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEASTWARD ACROSS CENTRAL
MISSISSIPPI....

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM ACKERMAN TO 5 MILES
NORTHWEST OF REDWOOD AT 227 PM CDT...MOVING SOUTHEAST AT 15 MPH.

FREQUENT LIGHTNING AND VERY HEAVY RAINFALL WILL ACCOMPANY THESE
STORMS...AS THEY IMPACT PORTIONS OF CENTRAL MISSISSIPPI.

BE AWARE OF RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.

COHEN
Special weather statement, Aug 20, 2:57 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT THU AUG 20 2009

LAZ008-009-015-016-023-202025-
WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-FRANKLIN LA-MADISON LA-
257 PM CDT THU AUG 20 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER WARDEN AT 257 PM CDT...MOVING
EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN MADISON...EXTREME NORTHEASTERN FRANKLIN...
NORTHEASTERN RICHLAND...SOUTHWESTERN EAST CARROLL AND SOUTHWESTERN
WEST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY.

COHEN
Special weather statement, Aug 20, 3:57 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT THU AUG 20 2009

LAZ009-015-016-023>025-MSZ040-047-202135-
EAST CARROLL LA-RICHLAND LA-TENSAS LA-CATAHOULA LA-FRANKLIN LA-
WARREN MS-ISSAQUENA MS-MADISON LA-
357 PM CDT THU AUG 20 2009

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 14 MILES WEST OF
LIDDIEVILLE TO EAGLE BEND AT 357 PM CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL ISSAQUENA AND NORTHWESTERN WARREN COUNTIES...
AND MADISON...FRANKLIN...EXTREME NORTHWESTERN CATAHOULA...
NORTHWESTERN TENSAS...SOUTHERN RICHLAND AND SOUTHEASTERN EAST CARROLL
PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

COHEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:09 PM CDTSevere Thunderstorm WarningJANEast Carroll, Madison, Richland, West Carroll36 min
Aug 20, 3:24 PM CDTSevere Thunderstorm WarningJANFranklin, Madison, Morehouse, Richland, West Carroll36 min
Aug 20, 3:30 PM CDTFlash Flood WarningJANEast Carroll, Madison, Richland, West Carroll2 hr

Nearby

Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.